Alert archive / North Carolina / Freeze Warnings in 2005

Freeze Warning 1, NWS Raleigh, NC

November 11, 20054 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Nov 11, 2005, 3:40 AM EST for 4 counties in North Carolina. It took effect at Nov 12, 2005, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2005, 3:40 AM EST (08:40 UTC)
In effect from
Nov 12, 2005, 3:00 AM EST
Expired
Nov 12, 2005, 8:00 AM EST
In force
5 hr
Issued by
NWS Raleigh, NC

Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2005-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2005-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2088 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:00 AM EST, 40 minutes earlier.

Area forecast discussion, Nov 11, 3:00 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 AM EST FRI NOV 11 2005

.SHORT TERM (TODAY THROUGH SUNDAY)...
TRANQUIL WEATHER PATTERN THROUGH SUNDAY AS HIGH PRESSURE NEAR
SURFACE AND ALOFT MAJOR INFLUENCE ON SENSIBLE WEATHER.

FOR TODAY...HIGH PRESSURE BUILDS THEN SETTLES OVER AREA BY 00Z.
MODEL LOW LEVEL THICKNESSES HAVE BEEN TRENDING WARMER. USING
ADIABATIC CORRECTION SUGGEST MAX TEMPS MID 60S.  THIS SEEMS A
CATEGORY TOO WARM MOST LOCALES. WENT FAIRLY CLOSE TO MAV GUIDANCE.
HIGHS 59-63.

TONIGHT...SURFACE HIGH OVERHEAD. MOS GUIDANCE APPEARS TOO WARM BY AT
LEAST A CATEGORY. POTENTIAL FOR PATCHY CIRRUS TO FILTER OVERHEAD BUT
BELIEVE THAT CIRRUS WILL BE PATCHY/THIN ENOUGH TO HAVE LIMITED
INFLUENCE ON TEMPS. WILL GO WITH A FREEZE WARNING FOR THE NORTHERN
COASTAL PLAIN AND A FROST ADVISORY FOR REMAINDER OF COASTAL PLAIN
AND EASTERN SANDHILLS. LOWS 30-35.

SAT/SAT NIGHT...SURFACE HIGH SHIFTS EAST WHILE UPPER RIDGE AXIS
MAINTAINS POSITION OVERHEAD. NOTICEABLY WARMER SAT AFTERNOON.
THICKNESSES WARM 10-14M FROM FRI AFTERNOON. THUS MAX TEMPS SHOULD
WARM AT LEAST A CATEGORY FROM HIGHS EXPECTED TODAY. NOT AS CHILLY
SATURDAY NIGHT AS AIRMASS UNDERGOES MODIFICATION.

SUNDAY...QUITE PLEASANT FOR MID NOVEMBER...MAINLY CLEAR SKIES WIN
THE MORNING WILL GRADUALLY GIVE WAY TO VARYING LAYERS OF
CLOUDS...MORE SO IN THE WEST VERSUS EAST. SLY FLOW AND AMPLE
SUNSHINE THROUGH EARLY/MID AFTERNOON SHOULD WARM TEMPS TO LEVELS
ABOUT 4-7 DEGREE ABOVE NORMAL.

&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
MODEL GUIDANCE IN BETTER AGREEMENT CONCERNING TIMING OF NEXT
SYSTEM. APPEARS BEST RAIN CHANCES WILL BE PRE DAWN HOURS MON INTO
MON MORNING. SURFACE FRONT BECOMES DIFFUSE BY MONDAY NIGHT. AIRMASS
REMAINS MARGINALLY MOIST MON NIGHT INTO TUE. STILL DIFFERENCES IN
TIMING ON NEXT FRONTAL SYSTEM WITH GFS ABOUT 24 HOURS FASTER THAN
ECMWF. WILL LET DAY SHIFT HASH OUT DIFFERENCES IN TUE-THU TIME
FRAME.

&&

.AVIATION...
VFR EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE SETTLES OVER NORTH
CAROLINA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FOR NCZ011-027-028-043 FROM 3 AM SATURDAY TO 8
AM SATURDAY.
FROST ADVISORY FOR NCZ042-077-078-085-086-088-089 FROM 3 AM
SATURDAY TO 8 AM SATURDAY.
&&

SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BADGETT
Hazardous weather outlook, Nov 10, 4:52 AM EST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
452 AM EST THU NOV 10 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
452 AM EST THU NOV 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

BREEZY NORTHWEST WINDS WILL FREQUENTLY GUSTS BETWEEN 20 AND 30 MPH
TODAY. THESE WINDS ALONG WITH LOWERING DEWPOINTS MAY ENHANCE THE
POTENTIAL FOR BRUSH AND/OR GRASS FIRES ACROSS THE REGION TODAY.
THE WINDS SHOULD SUBSIDE BY SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:40 AM ESTFrost AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 1 more28 hr

Nearby

Freeze Warnings in North Carolina, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.